Back to Ask the Diabetes Team Ask the Diabetes Team

From Maryland, USA:

I never been to a doctor to correctly know what is wrong, but I can say I'm most likely to have hypoglycemia. I say this because its happened twice in my life so far. The first was about six months ago, scary, and I had no idea what was wrong. I had given blood, and that night, while I was performing in a chorus concert, I began to sweat and have abdominal pains, like an upset stomach, I began to shake and my vision was blacking out. After I walked off stage, my hearing became also a blur. After sitting down on a cold floor, I was reluctant to have a friend get a soda for me, but after that and a few chips, I felt better. My mother told me I might have blood sugar problems, but I thought nothing of it until it happened again -- this time at my work. Again my vision blurred, my legs felt heavy, and I couldn't breath very well. I felt weak and lightheaded. After a soda and rest, I felt better, though the weakness carried on for 40 minutes. What do you personally think I should do? What do you personally think I could have? Is there anything I could do to treat this problem?


Since the prospects of having similar recurrent bouts are not desirable, I am afraid you will probably have to see a physician. It is important to note that some of the causes of hypoglycemia can be evaluated with a good history and physical. Additionally, you will require laboratory work to screen for other causes, including spontaneous hypoglycemia. The list of causes for your symptoms are so broad that you need some help narrowing the possibilities.


Additional comments from Jane Seley, diabetes nurse specialist:

I suggest you have a medical checkup as soon as possible to find out whether or not these episodes are indicative of a medical condition.


Original posting 30 Nov 2002
Posted to Diagnosis and Symptoms and Hypoglycemia


  Home Return to Top

Last Updated: Tuesday April 06, 2010 15:09:40
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.

This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents.
By using this site, you agree to our Terms of Use, Legal Notice, and Privacy Policy.
© Children with Diabetes, Inc. 1995-2015. Comments and Feedback.